helpline 01494 601 400
enquiries 01494 601 300

New research from Konkuk University in South Korea

BBC 1’s Inside Out London tonight reported on research from Konkuk University in South Korea which suggested that disabilities caused by the epilepsy drug sodium valproate could affect future generations.

In the BBC report, the MHRA – Medicines Healthcare products Regulatory Agency – said that while the study had ‘many limitations’, some families affected by sodium valproate, believe this has happened to them.

"If you are at all worried seek the advice of your GP"

‘There is a lot of talk in the media about the epilepsy medication sodium valproate at the moment. This is focusing on risks associated with the drug during pregnancy. It is always important not to suddenly stop taking your medication but if you are at all worried, to seek the advice of your GP. You can also call our helpline from Monday to Wednesday on 01494 601 400.’ 
Professor Ley Sander, Epilepsy Society medical director.

Do you have concerns around sodium valproate?

Michelle Hackett and family

"It is terrible to be given a drug for a severe illness and not be told about the side effects"

In this personal story Michelle discusses having her second baby, Stephen, while taking sodium valproate and her fury at not being told about the side effects of the epilepsy drug.